Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Diagnosed with parkinsons and tick fever. Noticed foam in stool. Any suggestion?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2000
Answered : 634 Questions
Question
my father was diagnosed with Parkinson's and tick fever years ago and he is 72 now. Somtimes when he has a bowel movement it has foam or sometimes that is all he has as a bowel movement is foam. do you have any suggestions as to what would be causing the foam
Posted Sat, 25 May 2013 in General Health
 
 
Answered by Dr. Payman Hajiazim 2 hours later
Hi there, thanks for asking. This is called irritable bowel syndrome. It is a condition which is very common. People may have it following the stress. Or it may be intensified with stress. Since he has a medical condition he is more prone to this issue. It is called in abbreviation IBS. You may give him more vegetables to help him and also he can take some medication from the class of anticholinergic to help this issue. He may be taking one medication from this class for his Parkinson. So he may just need to adjust the dose. However, the doctor knows that this medication can blunt his cognition in high dose. I wish him a good health.
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with parkinsons and tick fever. Noticed foam in stool. Any suggestion? 51 minutes later
He Is Unable To Take Any Meds For The Parkinsons. What Diet Should We Put Him On For The foaM Issue? What Specific Veggies Should He Be eating?
 
 
Answered by Dr. Payman Hajiazim 2 hours later
Hi there, thanks for asking. At this age, it is difficult to limit any kind of food. You may give him less sugar and bread to reduce the production of the flatus. It will help for a less bowel movements.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor